Alert archive / New Mexico / Flash Flood Warnings in 2006
Flash Flood Warning 22, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Aug 6, 2006, 1:21 AM MDT for Sandoval County, New Mexico. It was in force for 119 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 6, 2006, 1:21 AM MDT (07:21 UTC)
- Expired
- Aug 6, 2006, 3:20 AM MDT
- In force
- 119 min
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Sandoval County, NM
The radar
The Albuquerque radar (KABX), 60 km from the middle of the area, began a volume at 07:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 00:00Z, 7.4 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 595 J/kg
- Mixed-layer CIN
- -11 J/kg
- Mixed-layer LCL
- 1648 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -33 m²/s²
- 0-3 km storm-relative helicity
- -27 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 2:42 PM MDT, 10 hours 39 minutes earlier.
Area forecast discussion, Aug 5, 2:42 PM MDT, 10 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 242 PM MDT SAT AUG 5 2006 .DISCUSSION...THUNDERSTORMS WELL UNDERWAY THIS AFTERNOON ALONG AND EAST OF A LINE FROM SILVER CITY TO RATON WITH MOST STORMS CREEPING NORTHWARD VERY SLOWLY AS THEY BROADEN IN AREAL COVERAGE. WILL ALLOW FLASH FLOOD WATCH TO EXPIRE ON SCHEDULE AT 6 P.M. MDT AS PRECIPITATION BECOMES LESS FOCUSSED AND MORE LOCALIZED...AND WILL WATCH SITUATION CAREFULLY THIS EVENING FOR ANY NEEDED LOCAL ADVISORIES OR STATEMENTS. BROAD MOISTURE PLUME IN EVIDENCE ON WATER VAPOR LOOP ADVECTING NORTHWARD FROM WEST TEXAS ACROSS HEART OF NEW MEXICO...AND LINING UP WELL WITH CLOUD COVER AND CONVECTION ON VISIBLE SHOT AS WELL. CONVECTION MOST INTENSE ON EAST SIDE OF PLUME WHERE MOISTURE MEETS DESTABILIZING SOLAR PENETRATION TO THE SURFACE AND RECEIVES SOME SHORTWAVE ENHANCEMENT...WHILE LIFTING DYNAMICS ALOFT WEAKER TO THE WEST. CURRENTLY...BROAD STATIONARY RIDGE EXTENDS FROM THE TEXAS PANHANDLE TO THE SOUTHERN APPALACHIANS WITH CLOSED LOW SITTING OFF THE CENTRAL CALIFORNIA COAST AND MAINTAINS CONTINUED DEEP SOUTHERLY MOIST FLOW ALOFT OVER NEW MEXICO. SURFACE HIGH SETTING UP OVER WESTERN COLORADO WITH DOWNSTREAM SURFACE TROUGH FROM WESTERN NEBRASKA SOUTHWEST ACROSS EASTERN NEW MEXICO TO EL PASO. PATTERN EXPECTED TO CHANGE LITTLE THROUGH MIDWEEK...WITH SOME SHIFTING OF RIDGE WESTWARD EXPECTED BY THE END OF THE WORK WEEK TO DISPLACE MOISTURE AND BEST DYNAMICS TO THE NM AZ BORDER. MODELS...CONSENSUS SOLUTION BETWEEN WET GFS AND DRYER WRF CONTINUES TO DEVELOP PRECIPITATION AXIS FROM RATON SOUTHWEST TO LORDSBURG FOR THE OVERNIGHT WITH ANOTHER ROUND OF AFTERNOON SHOWERS AND THUNDERSTORMS ON TAP FOR SUNDAY IN PRETTY MUCH THE SAME PLACES AS TODAY. WITH RIDGE ALOFT EXPANDING WESTWARD AND PUSHING BEST DYNAMICS TOWARD THE ARIZONA BORDER...AM EXPECTING A GRADUAL CLEARING AND DRYING TREND FOR EASTERN NEW MEXICO ON MONDAY AND THIS WILL WORK ITS WAY WEST ON TUESDAY. MORE ORGANIZED RAIN WILL CONCENTRATE ON THE ARIZONA BORDER...BUT WILL ANTICIPATE A RETURN TO MORE ISOLATED SHOWERS AND THUNDERSTORMS FOR REMAINDER OF THE STATE AFTER START OF THE WORK WEEK. SHY. && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 64 87 65 89 / 20 20 50 40 GALLUP.......................... 57 82 58 82 / 20 20 30 30 GRANTS.......................... 57 80 57 83 / 20 50 30 30 GLENWOOD........................ 62 85 61 88 / 50 50 40 20 CHAMA........................... 49 76 48 79 / 30 50 50 60 LOS ALAMOS...................... 54 76 52 79 / 30 50 20 20 RED RIVER....................... 46 69 43 74 / 60 50 50 30 TAOS............................ 53 80 52 83 / 40 50 30 20 SANTA FE........................ 56 80 56 84 / 30 40 20 20 SANTA FE AIRPORT................ 59 82 57 86 / 30 40 20 20 ESPANOLA........................ 57 86 55 88 / 30 40 20 20 ALBUQUERQUE HEIGHTS............. 67 83 68 87 / 30 30 10 20 ALBUQUERQUE VALLEY.............. 64 86 65 89 / 20 30 10 20 ALBUQUERQUE FOOTHILLS........... 64 82 67 87 / 30 40 10 20 ALBUQUERQUE WEST MESA........... 65 85 66 88 / 20 40 10 20 SOCORRO......................... 63 87 62 88 / 40 30 10 20 SANDIA PARK/CEDAR CREST......... 50 74 47 76 / 40 40 20 20 MORIARTY/ESTANCIA............... 56 81 56 83 / 40 40 20 20 CARRIZOZO....................... 59 85 56 87 / 50 30 10 20 RUIDOSO......................... 56 77 51 79 / 60 30 10 30 RATON........................... 56 81 54 87 / 50 40 20 10 LAS VEGAS....................... 56 79 53 83 / 50 40 20 10 ROY............................. 62 83 60 86 / 30 10 10 10 CLAYTON......................... 64 88 64 92 / 20 10 10 10 SANTA ROSA...................... 61 87 59 90 / 20 10 10 10 TUCUMCARI....................... 66 93 65 94 / 20 10 10 10 FORT SUMNER..................... 66 87 65 89 / 20 10 10 10 CLOVIS.......................... 66 91 65 92 / 20 10 10 10 PORTALES........................ 66 89 65 91 / 20 10 10 10 ROSWELL......................... 68 93 68 94 / 20 10 10 10 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 25
Hazardous weather outlook, Aug 5, 5:42 AM MDT, 19 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 542 AM MDT SAT AUG 5 2006 NMZ001>021-026-061200- NORTHWEST PLATEAU-NORTHWEST MOUNTAINS INCLUDING JEMEZ- UPPER RIO GRANDE VALLEY-SANGRE DE CRISTO MOUNTAINS- NORTHEAST HIGHLANDS-HARDING COUNTY-FAR NORTHEAST PLAINS- WEST CENTRAL MOUNTAINS- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA- SANDIA/MANZANO MOUNTAINS-CENTRAL HIGH PLAINS/ESTANCIA VALLEY- CONCHAS LAKE/GUADALUPE COUNTY-QUAY COUNTY- SOUTHWEST MOUNTAINS/UPPER GILA REGION-LOWER RIO GRANDE VALLEY- LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS-DE BACA COUNTY- CHAVES COUNTY PLAINS-ROOSEVELT COUNTY-CURRY COUNTY- GUADALUPE MOUNTAINS OF CHAVES COUNTY- 542 AM MDT SAT AUG 5 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY AND TONIGHT A FLASH FLOOD WATCH IS IN EFFECT THROUGH TODAY FOR COUNTIES ALONG AND SOUTH OF I-40...EXCEPT FOR BERNALILLO COUNTY. SOME THUNDERSTORMS COULD ALSO PRODUCE HEAVY RAIN AND LOCALIZED FLOODING IN THE NORTHERN MOUNTAINS AND UPPER RIO GRANDE VALLEY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. REPORT RAINFALL AMOUNTS...RISING WATER LEVELS AND/OR FLOODING THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE OR BY CALLING 1.888.386.7637. 44
The office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 1:27 AM MDT | Flash Flood Warning | ABQ | Bernalillo | 3 hr |
| Aug 6, 12:31 PM MDT | Flash Flood Warning | ABQ | Bernalillo | 119 min |
| Aug 6, 5:46 PM MDT | Flash Flood Warning | ABQ | Sandoval | 89 min |
Nearby
Flash Flood Warnings in New Mexico, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.